Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On factor states of $C^*$-algebras and their extensions


Authors: Cho-Ho Chu and Masaharu Kusuda
Journal: Proc. Amer. Math. Soc. 124 (1996), 207-215
MSC (1991): Primary 46L05; Secondary 46L10, 46L30
DOI: https://doi.org/10.1090/S0002-9939-96-03026-2
MathSciNet review: 1291765
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain some results on the unique extension of (factor) states of $C^*$-algebras which complement various existing results. Our results also lead to a class of $C^*$-algebras whose states are $\sigma $-convex sums of factor states.


References [Enhancements On Off] (What's this?)

  • 1 C. A. Akemann, Sequential convergence in the dual of a $W^*$-algebra, Comm. Math. Phys. 7 (1968), 222--224, MR 37:3363.
  • 2 J. Andersen, Extension, restrictions and representations of states on $C^*$-algebras, Trans. Amer. Math. Soc. 249 (1979), 303--329.
  • 3 J. Andersen and J. W. Bunce, Stone-Weirstrass theorems for separable $C^*$-algebras, J. Operator Theory 6 (1981), 363--374, MR 83b:46077.
  • 4 R. J. Archbold, Extensions of states of $C^*$-algebras, J. London Math. Soc. (2) 21 (1980), 351--354, MR 83e:46053.
  • 5 ------, On factorial states of operator algebras, J. Funct. Anal. 55 (1984), 25--38, MR 85j:46104.
  • 6 R. J. Archbold and C. J. K. Batty, Extensions of factorial states of $C^*$-algebras, J. Funct. Anal. 63 (1985), 86--100, MR 86m:46055.
  • 7 R. J. Archbold, J. W. Bunce, and K. D. Gregson, Extensions of states of $C^*$-algebras II, Proc. Roy. Soc. Edinburgh Sect. A 92 (1982), 113--122, MR 84a:46134.
  • 8 O. Bratteli and D.W. Robinson, Operator algebgras and quantum statistical mechanics I, Springer-Verlag, New York, 1979, MR 81a:46070.
  • 9 J. Diestel, Grothendieck spaces and vector measures, Vector and Operator-Valued Measures and Applications, Academic Press, New York, 1973, pp. (97--108), MR 49:3538.
  • 10 J Dixmier, $C^*$-algebras, North-Holland, New York, 1982.
  • 11 J. Glimm, A Stone-Weierstrass theorem for $C^*$-algebras, Ann. of Math. (2) 72 (1960), 216--244, MR 22:7005.
  • 12 H. E. Jensen, Scattered $C^*$-algebras, Math. Scand. 41 (1977), 308--314, MR 58:2321.
  • 13 R. V. Kadison, Limits of states, Comm. Math. Phys. 85 (1982), 143--154, MR 84g:46090.
  • 14 R. V. Kadison and I. M. Singer, Extensions of pure states, Amer. J. Math. 81 (1959), 383--400, MR 23:A1243.
  • 15 M. Kusuda, Unique state extension and hereditary $C^*$-subalgebras, Math. Ann. 288 (1990), 201--209, MR 92e:46122.
  • 16 J. Lindenstrauss and L. Tzafriri, Classical Banach spaces I, Springer-Verlag, New York, 1977, MR 58:17766.
  • 17 R. Longo, Solution of the factorial Stone-Weierstrass conjecture, an application of the theory of standard split $W^*$-inclusions, Invent. Math. 76 (1984), 145--155, MR 85m:46057a.
  • 18 G. K. Pedersen, $C^*$-algebras and their automorphism groups, Academic Press, London, 1979, MR 81e:46037.
  • 19 H. Pfitzner, Weak compactness in the dual of a $C^*$-algebra is determined commutatively, Math. Ann. 298 (1994), 349--371, MR 95a:46082.
  • 20 S. Popa, Semiregular maximal abelian *-subalgebras and the solution to the factor state Stone- Weierstrass problem, Invent. Math. 76 (1984), 157--161, MR 85m:46057b.
  • 21 S. Sakai, $C^*$-algebras and $W^*$-algebras, Springer-Verlag, New York, 1971, MR 56:1082.
  • 22 G. L. Seever, Measures on F-spaces, Trans. Amer. Math. Soc. 133 (1968), 267--280, MR 37:1976.
  • 23 S. K. Tsui, Factor state extensions on nuclear $C^*$-algebras, Yokohama Math. J. 29 (1981), 157--160, MR 83c:46057.
  • 24 ------, Central sequences associated with a state, Proc. Amer. Math. Soc. 82 (1981), 76--80, MR 82b:46082.
  • 25 S. Wright, On factorial states, Rocky Mountain J. Math. 12 (1982), 569--579, MR 83j:46075.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05, 46L10, 46L30

Retrieve articles in all journals with MSC (1991): 46L05, 46L10, 46L30


Additional Information

Cho-Ho Chu
Email: chu@scorpio.gold.ac.uk

Masaharu Kusuda
Email: t932529@ipckus.ipcku.kansai-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-96-03026-2
Received by editor(s): August 8, 1994
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society